MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47692
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product did not confirm the report that the cups could not be closed all the way.During the initial evaluation, the handle was manipulated and the forceps cups opened and closed.However, we confirmed after manipulating the handle a few times, one cup would stay open and the other would stay in the closed position when the handle correlates to an open position.The forceps cups closed fully by handle manipulation, however the handle needs to be pumped a few times to achieve this position.The device was advanced down an olympus 2.8 endoscope and retroflexed.The device opened fully and closed during the first attempt to manipulate the handle.The handle posed some resistance in the retroflexed position but the forceps cups still opened fully and closed.The device was sent back to the supplier for a full evaluation.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura pro¿ biopsy forceps with spike.After the first biopsy, the forceps would not close all the way and one side of the jaw [cups] was stuck open.A new same device was opened and used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product did not confirm the report that the cups could not be closed all the way.During the initial evaluation, the handle was manipulated and the forceps cups opened and closed.However, we confirmed after manipulating the handle a few times, one cup would stay open and the other would stay in the closed position when the handle correlates to an open position.The forceps cups closed fully by handle manipulation; however, the handle needs to be pumped a few times to achieve this position.The device was advanced down an olympus 2.8 endoscope and retroflexed.The device opened fully and closed during the first attempt to manipulate the handle.The handle posed some resistance in the retroflexed position but the forceps cups still opened fully and closed.The device was sent back to the supplier for a full evaluation.The supplier provided the following response: "the forceps were visually evaluated.Each forceps has two (2) drive wires.One (1) of the drive wires was misshapen.This misshapen drive wire also had signs of damage.The device had proper cup alignment.The device was hard to open and close, with some delay.The complaint was that one side (cup) would stay open, but this was not observed.It is likely that repeated cycles of handle actuation is improving the shape of the drive wire.The user complaint of, 'after the first biopsy, the forceps would not close all the way and one side of the jaw was stuck open' was not confirmed.However, one of the drive wires was damaged which resulted in the device being hard to open and close.The most likely cause of this failure is that one cup experienced an unusual force causing the drive wire to be damaged." the device history records were reviewed.The device was manufactured in november 2018.There were no defects noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue "forceps would not close and one side of jaw stuck open" was not confirmed.It was determined that the device was hard to open and close, with some delay.The assignable cause was determined to be an unusual force to one of the cups that damaged the drive wire.All devices are 100% functionally tested to ensure that the forceps operate freely with no hesitation, grinding, friction nor clicking, and that the cups close completely with normal closing force and that the cups are not misaligned.The forceps are visually inspected for coating/cable surface defects, weld on both sides of the fork, and that the fork is attached straight in line with the cable.Prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8527819
Report Number1037905-2019-00205
Device Sequence Number19300527
Product Code PTS
UDI-Device Identifier00827002476929
UDI-Public(01)00827002476929(17)211107(10)W4141502
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberG47692
Device Catalogue NumberBF-2.2S-230SP-20
Device Lot NumberW4141502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-H190 ENDOSCOPE.